MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL

W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL
Model Number BXA115902A
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/08/2022
Type of Reportable Event Malfunction
Event or Problem Description
The following was reported to gore: on (b)(6) 2022, the patient underwent treatment in the internal iliac artery for an unknown etiology using two gore® viabahn® vbx balloon expandable endoprosthesis devices.It was reported the physician accesses the treatment area using an unknown sheath.In route to the target treatment area, the vbx device detached from the catheter, necessitating deployed in the common femoral artery.A surgical balloon was used to expand and implant the device in the unintended location.The physician then attempted to advance another vbx device.This device reached the target treatment area but also became detached from the catheter.A surgical balloon was used to implant this device as well.The physicians stated his suspected cause of both the devices separating from the delivery system catheters is unknown.
 
Additional Manufacturer Narrative
Additional manufacturer narrative: cbas® heparin surface incorporates carmeda heparin manufactured from heparin sodium api, which is covalently bound to the device surface and is essentially non-eluting.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
Engineering evaluation: reported dislodgment of the endoprosthesis from the delivery balloon catheter could not be independently confirmed in this investigation as no items, including product or clinical images, were returned for a direct assessment of product performance.Moreover, additional details requested from the field, including accessory sheath size/model, treatment etiology, and the physician¿s opinion concerning suspected cause or contributing factors to the event, were unknown.Therefore, the cause of the reported dislodgement could not be established with the available information.

Brand Name
GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS
Common Device Name
ILIAC COVERED STENT, ARTERIAL
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL ECHO RIDGE B/P
3250 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
marcos ayala
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key15920616
Report Number2017233-2022-03541
Device Sequence Number4459862
Product Code PRL
UDI-Device Identifier00733132637744
UDI-Public00733132637744
Combination Product (Y/N)Y
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P160021
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/09/2025
Device Model NumberBXA115902A
Device Catalogue NumberBXA115902A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/08/2022
Supplement Date Received by Manufacturer11/08/2022
Initial Report FDA Received Date12/05/2022
Supplement Report FDA Received Date12/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/11/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Hospitalization;
Patient SexUnknown